Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Quad Cities, IA

April 10, 2011Carroll County, Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 10, 2011, 8:50 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 8:50 PM CDT (01:50 UTC)
Expired
Apr 10, 2011, 9:45 PM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:54 PM CDTHAIL 0.75Stockton, IL
Apr 10, 9:30 PM CDTTSTM WND DMGShannon, ILTREE DOWN ON OGLE ROAD AND ROUTE 72 WITH POWER LINES DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 6:05 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WUUS53 KDVN 110150
SVRDVN
ILC015-085-177-110245-
/O.NEW.KDVN.SV.W.0020.110411T0150Z-110411T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ILLINOIS...
  EASTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 945 PM CDT.

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM WINSLOW TO SAVANNA...OR ALONG A LINE EXTENDING
  FROM 11 MILES SOUTHWEST OF MONROE TO 10 MILES SOUTHWEST OF MOUNT
  CARROLL...AND MOVING EAST NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARGO
  FAY...PEARL CITY...CHADWICK...CEDARVILLE...LANARK...SHANNON...
  FREEPORT...DAKOTA...ROCK CITY...LAKE SUMMERSET...DAVIS...RIDOTT AND
  GERMAN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4250 8940 4220 8939 4219 8968 4197 8969
      4198 9015 4201 9014 4204 9017 4211 9016
      4213 9020 4217 9022 4251 8999 4251 8962
TIME...MOT...LOC 0150Z 271DEG 50KT 4249 8973 4203 9007
WIND...HAIL 60MPH <1.00IN

$$
4 follow-up statements
767 
WWUS53 KDVN 110208
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT SUN APR 10 2011

ILC085-110218-
/O.CAN.KDVN.SV.W.0020.000000T0000Z-110411T0245Z/
JO DAVIESS IL-
908 PM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JO DAVIESS COUNTY IS
CANCELLED...

THE LINE OF THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE 
WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4250 8940 4220 8939 4219 8968 4197 8969
      4198 9012 4220 9000 4220 8992 4237 8992
      4251 8987
TIME...MOT...LOC 0208Z 269DEG 44KT 4251 8951 4207 8994

$$

ILC015-177-110245-
/O.CON.KDVN.SV.W.0020.000000T0000Z-110411T0245Z/
STEPHENSON IL-CARROLL IL-
908 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CARROLL AND STEPHENSON COUNTIES...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM ORANGEVILLE TO WACKER...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF MONROE TO MOUNT CARROLL...MOVING
EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHADWICK...ROCK GROVE...BOLTON...DAKOTA DORNINK AIRPORT...LANARK...
FREEPORT...DAKOTA...SHANNON...ROCK CITY...WINNESHIEK...LAKE
SUMMERSET...OAKDALE NATURE PRESERVE...ALBERTUS AIRPORT...DAVIS...
HITT...RIDOTT...RIDOTT CORNERS AND GERMAN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4250 8940 4220 8939 4219 8968 4197 8969
      4198 9012 4220 9000 4220 8992 4237 8992
      4251 8987
TIME...MOT...LOC 0208Z 269DEG 44KT 4251 8951 4207 8994
WIND...HAIL 60MPH <1.00IN

$$
987 
WWUS53 KDVN 110222
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SUN APR 10 2011

ILC015-177-110245-
/O.CON.KDVN.SV.W.0020.000000T0000Z-110411T0245Z/
STEPHENSON IL-CARROLL IL-
922 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN CARROLL AND SOUTHEASTERN STEPHENSON COUNTIES...

AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM ROCK CITY TO CHADWICK...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF BRODHEAD TO 8 MILES SOUTHEAST OF
MOUNT CARROLL...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIDOTT...HITT...RIDOTT CORNERS AND GERMAN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4198 9006 4216 8993 4250 8954 4250 8940
      4220 8939 4219 8968 4197 8969
TIME...MOT...LOC 0222Z 269DEG 44KT 4245 8939 4201 8982
WIND...HAIL 60MPH <1.00IN

$$
864 
WWUS53 KDVN 110234
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT SUN APR 10 2011

ILC015-177-110245-
/O.CON.KDVN.SV.W.0020.000000T0000Z-110411T0245Z/
STEPHENSON IL-CARROLL IL-
934 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN CARROLL AND EASTERN STEPHENSON COUNTIES...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY
ALONG A LINE EXTENDING FROM DAVIS TO HITT...OR ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF FREEPORT TO 14 MILES SOUTHEAST OF MOUNT
CARROLL...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GERMAN
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4200 8986 4250 8954 4250 8940 4220 8939
      4219 8968 4197 8969
TIME...MOT...LOC 0234Z 269DEG 44KT 4239 8937 4202 8969
WIND...HAIL 60MPH <1.00IN

$$
754 
WWUS53 KDVN 110243
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CDT SUN APR 10 2011

ILC015-177-110252-
/O.EXP.KDVN.SV.W.0020.000000T0000Z-110411T0245Z/
STEPHENSON IL-CARROLL IL-
943 PM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL AND EASTERN
STEPHENSON COUNTIES WILL EXPIRE AT 945 PM CDT...

THE LINE OF THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE 
WEATHER WERE MOVING OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4200 8986 4250 8954 4250 8940 4220 8939
      4219 8968 4197 8969
TIME...MOT...LOC 0242Z 269DEG 44KT 4239 8923 4202 8956

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:30 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 10, 3:30 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT SUN APR 10 2011

.SYNOPSIS...
A DEEP UPPER TROF EXTENDED FROM THE NORTHERN PLAINS INTO THE
SOUTHWEST U.S.  AT THE SURFACE THE COLD FRONT EXTENDED FROM A LOW
NEAR KMSP THROUGH CENTRAL IOWA.  TEMPERATURES AHEAD OF THE FRONT
WERE PREDOMINANTLY IN THE 80S WITH LOW TO MID 60 DEWPOINTS. SO FAR
TODAY THE AREA HAS REMAINED DRY WITH ONLY SOME ELEVATED SHRA OVER
THE NORTHERN CWFA AT TIMES.  VISIBLE SATELLITE IMAGERY WAS SHOWING A
NARROW BAND OF CU ALONG THE FRONT IN NORTH CENTRAL IA AND A MORE
WIDESPREAD CU FIELD ALONG THE MISSISSIPPI RIVER FROM SOUTHWEST WI
THROUGH NORTHEAST MO.

&&

.SHORT TERM...TONIGHT AND MONDAY...
FOCUS IS ON THE CONVECTIVE DEVELOPMENT WHICH IS EXPECTED TO OCCUR IN
THE 21Z-00Z TIME FRAME.  LAPS SURFACE BASED CAPES OVER EASTERN AND
CENTRAL IA ARE IN THE 2000-3000J/KG RANGE WITH THE CIN WEAKENING
OVER CENTRAL IA.  THE NARROW BAND OF CU ALONG THE FRONT IN NORTH
CENTRAL IA SHOWS SOME PROMISE FOR DEVELOPMENT AND THE 16Z HRRR IS
DEVELOPING CONVECTION IN THIS SAME AREA BETWEEN 22Z AND 23Z.  DEEP
LAYER SHEAR IS STILL EXPECTED TO BE QUITE STRONG WITH THE 18Z RUC
SHOWING 0-6KM BULK SHEAR OF 60-70 KTS OVER THE CWFA AT 00Z.  LAPS
SURFACE HELICITIES OVER THE CWFA ARE MAXIMIZED ACROSS THE
NORTH...OVER 200...WHILE THE RUC SHOWS THESE VALUES DECREASING BY
00Z.  IT STILL LOOKS GOOD FOR AT LEAST ISOLATED TO SCATTERED TSRA
DEVELOPMENT LATE THIS AFTERNOON WITH A SCATTERED TO BROKEN LINE OF
TSRA EVOLVING NEAR THE MISSISSIPPI AND MOVING THROUGH NORTHWEST
ILLINOIS BY LATE EVENING.  DUE TO THE LIMITED COVERAGE HAVE KEPT
POPS AROUND 50 PERCENT IN THE NORTH AND HELD POPS IN THE 30-40 RANGE
OVER THE REST OF THE AREA.  THE MAIN SEVERE THREAT STILL APPEARS TO
BE LARGE HAIL AND DAMAGING WINDS.  THE TORNADO THREAT SHOULD BE THE
GREATEST OVER THE NORTHERN THIRD OF THE CWFA AND PROBABLY DURING THE
INITIAL DEVELOPMENT WHEN LOW LEVEL HELICITIES ARE MAXIMIZED.

OTHERWISE THE COLD FRONT SHOULD SWEEP THROUGH THE AREA DURING THE
EVENING AND WILL BE EAST OF THE CWFA SHORTLY AFTER MIDNIGHT.  GUSTY
NORTHWEST WINDS WILL SPREAD OVER THE AREA LATE TONIGHT AND CONTINUE
INTO MONDAY.  POST FRONTAL LOW CLOUDS WILL ALSO MOVE OVER THE AREA
DURING THE OVERNIGHT HOURS WITH THE POTENTIAL OF THE SCATTERED SHRA
IN THE CYCLONIC FLOW...ESPECIALLY DURING THE MORNING. MODEL RH
PROGS SUGGEST THAT DEEPER MIXING IN THE AFTERNOON WILL DISSIPATE
MUCH OF THE LOWER CLOUDS BY AFTERNOON ESPECIALLY WEST OF THE
MISSISSIPPI RIVER.   LOWS TONIGHT ARE EXPECTED TO DROP INTO THE MID
40S TO LOW 50S.  MIXING DEPTHS OVER 850MB MONDAY SUGGEST UPPER 50S
TO LOW 60S FOR HIGHS MONDAY AFTERNOON.

THE WIND ADVISORY FOR THIS AFTERNOON/EARLY THIS EVENING WILL BE
CANCELLED.  FOR THE MOST PART WINDS HAVE REMAINED BELOW ADVISORY
CRITERIA.  THERE IS A NARROW BAND OF STRONG WIND GUSTS JUST AHEAD OF
THE FRONT IN CENTRAL IOWA. IF THE WINDS MAINTIAN THEIR STRENGTH THE
COULD BRIEFLY EXCEED ADVISORY CRITERIA. HOWEVER BY THE TIME THE
FRONT ARRIVES IT WILL BE AFTER MAX HEATING WHICH MAY LOWER THE WIND
SPEEDS JUST BELOW ADVISORY CRITERIA.   ..DLF..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD STILL SHOULD BE
CHARACTERIZED AS A NULL WX WINDOW AS BOTH SFC AND UPPER RIDGING
OCCUPY MUCH OF THE MIDWEST. CLOUDS CLEARING MON NIGHT ALONG WITH
A LIGHTER NORTHWEST SFC WIND REGIME WILL SET THE STAGE FOR A
SEASONABLY COOL ONE WITH LOWS IN THE MID TO UPPER 30S IN MUCH OF
THE CWA. TUE WILL BE MAINLY SUNNY WITH HIGHS RECOVERING BACK INTO THE
60S. FLATTENING MEAN UPPER FLOW TO TREND TO ALMOST A SPLIT REGIME...
WITH SOME PHASING ISSUES UPSTREAM ACRS THE PLAINS. THIS WILL MEAN
WARMING RETURN FLOW FOR WED ALONG WITH SOME INSOLATION ASSISTANCE...
PRODUCING WIDESPREAD HIGHS IN THE UPPER 60S TO LOWER 70S.

WEDNESDAY NIGHT THROUGH FRIDAY...LIKE MENTIONED ABOVE...SOME PHASING
ISSUES OVER THE MID CONUS BETWEEN THE NORTHERN STREAM AND A WAVE
EJECTING OUT OF THE SOUTHWESTERN CONUS IN THE SOUTHERN STREAM THIS
PERIOD. WITH THE NEW SUITE OF 12Z MEDIUM RANGE MODEL RUNS...STILL
QUITE A BIT VARIANCE IN THE SOLUTIONS AND THE MODELS SEEM TO BE
HAVING TROUBLE HANDLING THIS PROCESS. WILL SIDE WITH THE SOMEWHAT
MORE CONSISTENT ECMWF IN THE LONG RANGE BUT EVEN THIS MODEL HAS
HAD SOME ISSUES. THE GENERAL IDEA IS FOR INITIAL SFC DEVELOPMENT
AHEAD OF THE UPPER WAVE IN THE FORM OF A INVERTED SFC TROF WHICH MAY
SAG CLOSE ENOUGH TO THE DVN CWA FOR IT TO FOCUS SOME LOW TO MID
LEVEL MOISTURE CONVERGENCE AND RESULTANT PRECIP INTO THE AREA LATE
WED NIGHT INTO THU MORNING. THIS PROCESS WILL BE BATTLING INITIALLY
DRY EAST-SOUTHEAST LLVL FETCH WHICH MAY DELAY INITIAL PRECIP ONSET TO
MORE DURING THE DAY ON THU...BUT WILL STILL HAVE SOME LOW POPS FOR
LATE WED NIGHT IN THE WEST. THIS INITIAL INVERTED SFC TROF MAY SAG
SOUTHEASTWARD AND WASH OUT...WHILE THE MAIN UPPER TROF OVER THE
PLAINS PINCHES OFF INTO A CLOSED LOW OVER THE EAST CENTRAL PLAINS BY
FRI MORNING. A DEEPENING SFC REFLECTION LOW MAY REALLY START TO TAKE
SHAPE SOMEWHERE IN THE VCNTY OF THE IA/MO BORDER REGION THU NIGHT...
WITH AN ASSOCIATED MAINLY ELEVATED RAIN SHIELD SPREADING ACRS THE DVN
CWA THU NIGHT INTO FRI MORNING. DEPENDING ON MOISTURE DRAW...THE
SYNOPTIC SCALE FORCING INDICATED BY THE ECMWF SUGGESTS WIDESPREAD
HALF INCH TO AN INCH OF RAINFALL POSSIBLE IN THE LOCAL FCST AREA FROM
THU NIGHT INTO FRI MORNING. SOME ELEVATED THUNDERSTORMS POSSIBLE
IN THE SOUTH HALF OF THE FCST AREA. THE UPPER LOW WILL THEN LOOK TO
SLOW-ROLL RIGHT ON TOP OF THE DVN CWA BY LATE FRI NIGHT AS THE SFC
LOW OCCLUDES. THIS WOULD SPELL MORE WAVES OF RAIN LATER FRI AND FRI
NIGHT...WITH SOME SIGNALS OF IN-WRAPPING COLD CONVEYOR TOP-DOWN
COOLING VERTICAL PROFILES ENOUGH FOR SOME WET SNOW OR AT LEAST A MIX
POSSIBLE IN THE NORTHWEST HALF OF THE DVN CWA LATER FRI NIGHT.

SATURDAY AND SUNDAY...COLD CORE CLOSED UPPER LOW ROLLING ACRS THE
AREA ON SAT WILL MAKE FOR MORE RAIN OR SHOWERY WEATHER...AGAIN WITH
THE POTENTIAL OF SOME WET SNOW MIXING IN WITH THE RAIN. H85 MB TEMPS
PROGGED TO BE FROM -3C TO -6C ON SAT BY THE NEW 12Z RUN ECMWF. HIGHS
MAY NOT GET OUT OF THE LOWER 40S IN SOME OF THE NORTHERN CWA...AND BE
HELD IN THE MID 40S CWA-WIDE.  SEASONABLY STRONG SFC RIDGING WILL
THEN LOOK TO DUMP DOWN OUT OF CANADA AND ACRS THE PLAINS AND UPPER MS
RVR VALLEY FOR A CLEAR OUT SAT NIGHT. A THREAT FOR SOME LOWS IN THE
20S BY SUNDAY MORNING. A FAIR BUT UNSEASONABLY COOL SUNDAY EVEN WITH
SOME INSOLATION WITH HIGHS IN THE UPPER 40S TO LOWER 50S.    ..12..

&&

.AVIATION...
THUNDERSTORM COVERAGE LATE THIS AFTERNOON IS EXPECTED TO BE SCATTERED
SO KEPT MENTION STORMS TO VCTS IN ALL TAFS. AS THE STORMS DEVELOP
THEN TAFS WILL BE REFINED FOR TIMING AND EXPECTED CONDITIONS FOR
LOCATIONS THAT ARE IN THE STORMS PATHS.  A COLD FRONT WILL MOVE
THROUGH ALL TAFS SITES BY 05Z WITH GUSTY NORTHWEST WINDS DEVELOPING
BEHIND THE FRONT.  ALSO MVFR CIGS WILL SPREAD OVER THE AREA BEHIND
THE FRONT AFTER 06Z WITH CEILINGS LIFTING TO VFR BY LATE MORNING.
SCATTERED SHRA ARE ALSO EXPECTED OVER MOST OF THE AREA BETWEEN 12Z
AND 18Z.    ..DLF..

&&

.HYDROLOGY...
WIDESPREAD MINOR TO MODERATE CATEGORY FLOODING CONTINUES ALONG
PORTIONS OF THE MISSISSIPPI RIVER...AS RIVER LEVELS CONTINUE TO
RESPOND AS A RESULT OF SNOW MELT TO THE NORTH. MUCH OF THE
MISSISSIPPI RIVER IS PROJECTED TO RISE INTO THE MODERATE CATEGORY
OVER THE NEXT WEEK TAKING INTO ACCOUNT THIS SNOW MELT AND SOME
RAINFALL EPISODES ACROSS THE UPPER MS RIVER BASIN. NEW PROJECTIONS
AND UPSTREAM FLOW ASSESSMENTS...TAKING INTO ACCOUNT SOME OF THE HEAVY
RAIN EPISODES ACROSS MINNESOTA AND WISCONSIN/UPPER MISSISSIPPI RIVER
BASIN LAST NIGHT AS WELL AS SOME ADDITIONAL RAIN POSSIBLE TONIGHT...
WILL ADD SOME TO THE SNOW MELT RUN-OFF. TAKING INTO ACCOUNT THESE
NEW UPSTREAM FLOW PROJECTIONS...MISSISSIPPI RIVER FORECAST POINTS
FROM LD 16 ILLINOIS CITY NORTHWARD TO DUBUQUE MAY EXPERINCE ENHANCED
RISES FROM MID WEEK ON INTO NEXT WEEKEND. THIS MAY PUSH SEVERAL OF
THESE SITES NEAR OR ABOVE THE MAJOR FLOOD STAGE BY NEXT WEEKEND OR
EARLY THE WEEK OF APRIL 18TH AND 19TH. HAVE ISSUED THE FLOOD
STATEMENT AND LET THESE NEW FORECAST HYDROGRAPHS GO ADVERTISING THESE
ENHANCED RISES...BUT HAVE HELD OFF OF ISSUING OFFICIAL NEW WARNINGS
FOR THESE POINTS HITTING MAJOR FLOOD STAGE UNTIL MONDAY. THAT WAY
MORE ASSESSMENT AND COORDINATION CAN BE DONE TAKING INTO ACCOUNT
THESE UPSTREAM FLOW PROJECTIONS AND PRECIP INPUT...AS WELL AS ASSESS
THE NEED FOR UPGRADING EVEN MORE FORECAST POINTS TO THE MAJOR FLOOD
CATEGORY.

WITH THE CONTINUED ELEVATED RIVER LEVELS...THE MISSISSIPPI RIVER WILL
REMAIN SUSCEPTIBLE TO ADDITIONAL RISES WITH SIGNIFICANT PRECIPITATION
EVENTS. EXTENDED PERIODS OF UNSETTLED WEATHER WITH RAIN AND ISOLATED
STORMS THURSDAY AND FRIDAY MAY RESULT IN MODERATE TO LOCALLY OVER 1
INCH AMOUNTS IN A 2 DAY PERIOD. ANY AMOUNTS OVER 1 INCH COULD HAVE
ADDITIONAL IMPACTS TO FURTHER RAISING WATER LEVELS ON THE MISSISSIPPI
RIVER. THE REMAINING SNOW COVER ACROSS NORTHERN PORTIONS OF MINNESOTA
AND WISCONSIN CONTINUES TO MELT OVER THE NEXT COUPLE WEEKS...THE
ADDITIONAL SNOW MELT WILL PROGRESS DOWNSTREAM ALONG THE MISSISSIPPI
RIVER. THE RIVER RESPONSE TO THIS SECONDARY SNOW MELT IS EXPECTED TO
CONTINUE INTO LATE APRIL.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

DLF/12
Hazardous weather outlook, Apr 10, 4:44 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 AM CDT SUN APR 10 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
444 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM 11
AM TO 8 PM TODAY. AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM
NEBRASKA TO NORTHWEST WISCONSIN TODAY. SUSTAINED SOUTH WINDS OF 30
TO 35 MPH WITH GUSTS TO 40 TO 50 MPH IS EXPECTED. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION. LOOSE OBJECTS MAY BE
BLOWN AROUND BY THE VERY STRONG GRADIENT WINDS.

A STRONG CAP WILL SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF
TODAY. HOWEVER...A COLD FRONT ARRIVING LATE THIS AFTERNOON IS
EXPECTED TO WEAKEN THE CAP TO ALLOW FOR SCATTERED THUNDERSTORMS TO
FORM ALONG THE FRONT. THE BEST CHANCES FOR STORMS WILL BE LATE
THIS AFTERNOON INTO THE EVENING. THE TORNADO THREAT HAS DIMINISHED
GREATLY AND NOW THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING
WINDS OF 60 TO 70 MPH AND LARGE HAIL. A MODERATE RISK OF SEVERE
THUNDERSTORMS EXISTS FROM ABOUT HIGHWAY 20 AND NORTHWARD INTO
EASTERN MINNESOTA AND MUCH OF WISCONSIN. THE REMAINDER OF THE
OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE STORMS FOR LATE THIS
AFTERNOON INTO THE EVENING.

VERY WARM TEMPERATURES OF 85 TO 90...STRONG SOUTH WINDS GUSTING
TO 40 TO 50 MPH...MODERATE RELATIVE HUMIDITIES...AND DRIED
VEGETATION WILL COMBINE TO RESULT IN AN EXTREME THREAT OF GRASS
FIRES TODAY. GRASSLAND FIRE DANGER INDEX VALUES ARE WELL ABOVE 50
INDICATING THE POTENTIAL FOR EXPLOSIVE GRASS FIRE BEHAVIOR.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THURSDAY AND FRIDAY...EPISODES OF LIGHT TO MODERATE RAINFALL TOTALS
WITH POSSIBLY LOCALLY HEAVIER RAIN AMOUNTS ARE EXPECTED OVER THE 2
DAY TIME PERIOD FROM A LARGE SLOW MOVING STORM SYSTEM. ANY HEAVY RAIN
TOTALS COULD RESULT IN FURTHER RISES ON THE ALREADY HIGH RIVER LEVELS
ON THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM ABOUT 4 PM TO 10 PM TODAY
INTO THIS EVENING.

HAASE/NICHOLS

In the hours before

Special weather statement, Apr 10, 5:59 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT SUN APR 10 2011

IAZ089-099-ILZ024>026-034-102330-
DES MOINES-HANCOCK-HENDERSON-LEE-MERCER-WARREN-
559 PM CDT SUN APR 10 2011

...SMALL HAIL AND GUSTY WINDS...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 6 MILES WEST OF CARMAN...OR 6 MILES SOUTHWEST OF
BURLINGTON...MOVING NORTHEAST AT 45 MPH.

* THE THUNDERSTORMS WILL BE NEAR...
  GULF PORT...BURLINGTON...CARMAN AND WEST BURLINGTON AROUND 605 PM
  CDT...
  GLADSTONE AROUND 615 PM CDT...
  OQUAWKA AND 6 MILES NORTHWEST OF BIGGSVILLE AROUND 620 PM CDT...
  ROZETTA AROUND 625 PM CDT...

HAIL UP TO PENNY SIZE AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED
WITH THESE STORMS.

LAT...LON 4110 9091 4089 9058 4061 9116 4073 9133
TIME...MOT...LOC 2258Z 223DEG 38KT 4074 9116
Special weather statement, Apr 10, 6:47 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT SUN APR 10 2011

ILZ015-016-024-110015-
HENRY-MERCER-ROCK ISLAND-
647 PM CDT SUN APR 10 2011

...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...

AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 14 MILES EAST OF ALEDO...
MOVING NORTHEAST AT 55 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF ORION AROUND 650 PM CDT...
  CAMBRIDGE AROUND 655 PM CDT...
  GENESEO AROUND 700 PM CDT...

HAIL UP TO PENNY SIZE AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4133 8989 4114 9029 4115 9043 4110 9044
      4118 9056 4154 9023
TIME...MOT...LOC 2346Z 226DEG 48KT 4122 9040
Local storm report, Apr 10, 8:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     MOUNT PLEASANT          40.96N 91.55W
04/10/2011  M66 MPH          HENRY              IA   ASOS

&&

TO
Local storm report, Apr 10, 8:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             W APPLE RIVER           42.50N 90.10W
04/10/2011  M0.25 INCH       JO DAVIESS         IL   TRAINED SPOTTER

&&

DLF
Local storm report, Apr 10, 8:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND GST     CHARLOTTE               41.96N 90.47W
04/10/2011  E45 MPH          CLINTON            IA   TRAINED SPOTTER

            1/3 INCH OF RAIN IN 15 MINUTES

&&

DLF
Local storm report, Apr 10, 8:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     5 W MOLINE QUAD-CITY AI 41.45N 90.60W
04/10/2011  M57 MPH          ROCK ISLAND        IL   TRAINED SPOTTER

            PEA SIZE HAIL

&&

TO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:35 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island, Whiteside55 min
Apr 10, 9:31 PM CDTSevere Thunderstorm WarningDVNWhiteside29 min
Apr 10, 10:09 PM CDTSpecial Weather StatementDVNBureau66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.